Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 7:47 PM CDT for Cherokee County, Mayes County, Oklahoma. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 7:47 PM CDT (00:47 UTC)
- Expired
- Oct 17, 2007, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 8:05 PM CDT | TSTM WND DMG | Chouteau, OK | POWER LINES DOWN AND NUMEROUS TREES DAMAGED |
| Oct 17, 8:20 PM CDT | TSTM WND DMG | Peggs, OK | FEW TREES BLOWN DOWN AND NUMEROUS TREE LIMBS. |
| Oct 17, 8:20 PM CDT | HAIL 0.88 | Peggs, OK | |
| Oct 17, 8:22 PM CDT | TSTM WND DMG | Chouteau, OK | NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED. |
| Oct 17, 8:53 PM CDT | TSTM WND DMG | Pryor, OK | POWER LINES DOWN IN PRYOR. SEMI BLOWN OVER ON HIGHWAY 69 IN PRYOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 180047
SVRTSA
OKC021-097-180145-
/O.NEW.KTSA.SV.W.0210.071018T0047Z-071018T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 18 MILES WEST OF PRYOR TO 22 MILES SOUTHWEST OF
CHOUTEAU...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CHOUTEAU...
PRYOR...ADAIR...LOCUST GROVE...SALINA...PEGGS...PENSACOLA...ROSE...
SPAVINAW...LANGLEY AND DISNEY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3608 9499 3588 9525 3590 9527 3597 9527
3607 9520 3608 9545 3626 9545 3626 9543
3651 9544 3652 9502
TIME...MOT...LOC 0047Z 252DEG 39KT 3636 9562 3592 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 6:39 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 17, 6:39 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 639 PM CDT WED OCT 17 2007 .MESOSCALE UPDATE... SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS OSAGE AND PAWNEE COUNTIES. THE CELLS HAVE MAINTAINED THE CLUSTER / LINE APPEARANCE LIKELY DUE TO THE ORIENTATION OF THE DEEP LAYER SHEAR WITH THE DRY LINE THAT IS RESULTING IN CELL-TO-CELL INTERACTIONS. THE BULGING SEGMENT OF THE DRY LINE FROM CENTRAL OKLAHOMA SOUTHWARD IS MORE FAVORABLY ORIENTED WITH THE DEEP LAYER SHEAR TO SUPPORT MORE DISCRETE STRUCTURES. THE CELLS FROM LINCOLN COUNTY SOUTHWARD WILL BE MOVING TOWARD A CAPE AXIS THAT EXTENDS FROM TULSA TO SOUTHERN LE FLORE COUNTY...WITH CAPE VALUES OF 1500 J/KG. SO THE CELLS WILL SLOWLY INTENSIFY. AT THE SAME TIME SHEAR PROFILES WILL IMPROVE THIS EVENING. THE S-R HELICITY AHEAD OF THESE STORMS HAD DRAMATICALLY INCREASED IN THE PAST TWO HOURS WITH VALUES NOW 300 TO 350 M2/S2 OVER A WIDE AREA...WITH THE VALUES LIKELY TO RISE FURTHER. THE RESULT WILL BE AN INCREASING TORNADO THREAT WITH THE SCATTERED SUPERCELLS DURING THIS EVENING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Oct 17, 7:08 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT WED OCT 17 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 708 PM CDT WED OCT 17 2007 ...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SUPERCELL THUNDERSTORMS ARE ONGOING ACROSS EASTERN OKLAHOMA THIS EVENING...AND THESE STORMS ARE EXPECTED TO CONTINUE EASTWARD AS THE DRYLINE SURGES WITH THE PASSING UPPER STORM SYSTEM. CONDITIONS REMAIN VERY FAVORABLE FOR TORNADIC POTENTIAL WITHIN THESE SUPERCELLS...AND THIS FAVORABLE ENVIRONMENT WILL PERSIST THROUGH THE EVENING HOURS. IN ADDITION TO THE TORNADIC POTENTIAL...GOLFBALL SIZE HAIL AND WINDS TO 80 MPH WILL BE POSSIBLE WITH THESE STORMS. THE THREAT WILL DECREASE FROM WEST TO EAST LATER TONIGHT AS THE DRYLINE CONTINUES EASTWARD. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE AS THE STORMS WILL PRODUCE A BRIEF PERIOD OF VERY HEAVY RAINS... ESPECIALLY WHERE HEAVIER RAINS HAVE ALREADY FALLEN TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Oct 17, 6:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST TALLANT 36.60N 96.19W
10/17/2007 E60 MPH OSAGE OK PUBLIC
ALSO REPORTED PEA SIZE HAIL
&&
SAALocal storm report, Oct 17, 6:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 4 N COPAN 36.96N 95.93W
10/17/2007 E65.00 MPH WASHINGTON OK PUBLIC
ALSO REPORTED DIME SIZE HAIL
0647 PM HAIL BARNSDALL 36.56N 96.16W
10/17/2007 E0.75 INCH OSAGE OK LAW ENFORCEMENT
ALSO ESTIMATED 50 MPH GUSTS
&&
SAASpecial weather statement, Oct 17, 6:55 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT WED OCT 17 2007
OKZ076-180045-
LE FLORE OK-
655 PM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 655 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF MUSE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE...HODGEN AND
HEAVENER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3517 9444 3468 9446 3454 9475 3462 9484
TIME...MOT...LOC 2355Z 216DEG 35KT 3463 9475Local storm report, Oct 17, 7:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 3 E SAPULPA 36.00N 96.06W
10/17/2007 E0.75 INCH CREEK OK AMATEUR RADIO
0722 PM TSTM WND GST TULSA 36.13N 95.92W
10/17/2007 E60.00 MPH TULSA OK BROADCAST MEDIA
DOWNTOWN TULSA
0723 PM TSTM WND DMG TULSA 36.13N 95.92W
10/17/2007 TULSA OK AMATEUR RADIO
WIND COLLAPSED TENT AT OKTOBERFEST...INJURED 3 PERSONS
&&
SAALocal storm report, Oct 17, 7:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST 2 N TULSA 36.16N 95.92W
10/17/2007 M63 MPH TULSA OK ASOS
MEASURED AT TULSA INTERNATIONAL AIRPORT ASOS.
&&
JDSLocal storm report, Oct 17, 7:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST 4 SSW TULSA 36.08N 95.95W
10/17/2007 E60.00 MPH TULSA OK PUBLIC
0734 PM HAIL OWASSO 36.27N 95.85W
10/17/2007 E1.00 INCH TULSA OK TRAINED SPOTTER
NUMEROUS POWER LINE FLASHES
0735 PM HAIL 3 S OWASSO 36.23N 95.85W
10/17/2007 E0.75 INCH TULSA OK AMATEUR RADIO
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 73 min |
| Oct 17, 7:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Oct 17, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 65 min |
| Oct 17, 7:29 PM CDT | Tornado Warning | TSA | Nowata, Washington | 61 min |
| Oct 17, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 39 min |
| Oct 17, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| Oct 17, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 56 min |
| Oct 17, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 41 min |
| Oct 17, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 59 min |
| Oct 17, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 59 min |
| Oct 17, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 55 min |
| Oct 17, 9:16 PM CDT | Tornado Warning | TSA | Cherokee | 29 min |
| Oct 17, 10:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Oct 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 47 min |
| Oct 17, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.